Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Suzie Q

Amnesteem- not Accutane- rocks!

Recommended Posts

Hello, all. I am 31 years old and have suffered from acne and incredibly oily skin since I was in 5th grade. I first went to a derm. 6 years ago and was told to use Cetaphil, Ambi moisturizer and was put on Tetracycline 2xs a day and Differin gel. It worked wonders and my skin was great. Then, last year my health insurance changed, my birth control went up to $100.00 a month, I went off of it and my skin went bonkers!!!! I went back to my derm. who said my hormones were in a tizzy; she said to go back on the birth control (Ortho-Evra- the patch) which was out of the question for $100.00 a month. She suggested Acuutane and gave me "that booklet" with all of the risks lined out. I was mortified and terrified- no way was I going on this! We tried Epiduo, Differin again, Solodyn for 3 months. Nothing worked. She again suggested Accutane and assured me that the worst side effect most of her patients had experiences was dry lips and dry skin and that as long as I didn't get pregnant, I should be fine. Besides, she said, if you start experiencing one of the more severe side effects, I'll just take you off of it.

So, that's my back story. I began taking 80 mg of Amnesteem a day (the brand my derm prefers) on March 28 of this year. My lips go from awful to normal- my derm gave me a pertroleum jelly type cream named Protopic which works well, but Aquaphor works really well too. As of last week, I haven't had any breakouts!!!! My oily skin is nonexistent- derm. said it will come back, but not as badly. I'll take oily skin over acne any day. A little face powder and that's taken care of.

My skin looks amazing!!! It feels like a baby's booty- could be the Amnesteem, but it could be the CerVe, a great mositurizer my derm. suggested. With a little make-up on, it's darn near flawless!

I know some people suffer from the awful side effects and I hate that. People also suffer awful side effects from Tylenol, Penicillin, anesthesia, and every other medicine out there. As of today, thankfully the dry, cracked lips is my only side effect which is a blessing. For TWENTY years I had to deal with acne with no relief. I am very appeciative of Amnesteem and even more appreciative that I am not suffering from any side effects.

If you are considering Accutane, just be smart about it. Ask your derm. to start you out on the lowest dosage possible and monitor yourself very carefully. If you feel like the side effects are too much, then go off of it. You can tell your derm. NO- you don't have to stay on it. Also, let Accutane be your last result, like it was mine. My derm. tried everything else first. When nothing else worked- then I went on Accutane.

Good luck to those of you considering Accutane and good luck to those of you on it.

Share this post


Link to post
Share on other sites

Well thank you for the happy story! That is the type I am taking. Today is only day 6. I had a minor scare with my hair falling out- but i think it was just because it was in an updo all day so it seemed like more. I've noticed my lips are becoming a little more chapped and i'm drinking massive amounts of water without thinking about it.

but congrats on your success and thanks again for the positive feedback!

Share this post


Link to post
Share on other sites

The chapped lips come and go. Some days there's no relief and some days-like today-they're totally normal. Cutting back on soda and Aquaphor added to my relief.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×